Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 27, 2014, 1:53 PM CDT for 6 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 1:53 PM CDT (18:53 UTC)
- Expired
- Mar 27, 2014, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 669 m²/s²
- 0-3 km storm-relative helicity
- 871 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS84 KTSA 271853 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 153 PM CDT THU MAR 27 2014 OKZ054-059-280000- /O.NEW.KTSA.FW.W.0015.140327T1853Z-140328T0000Z/ OSAGE-PAWNEE- 153 PM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP BEHIND A DRYLINE PASSAGE THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA GENERALLY WEST OF HIGHWAY 75. MINIMUM RELATIVE HUMIDITIES WILL FALL BETWEEN 20 AND 25 PERCENT...AND SOUTHWEST WINDS WILL GUST IN THE 40 TO 45 MPH RANGE. CONDITIONS WILL IMPROVE TOWARD SUNSET. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
3 follow-up statements
484 WWUS84 KTSA 272020 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 320 PM CDT THU MAR 27 2014 OKZ055-056-064-280000- /O.EXA.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/ WASHINGTON OK-NOWATA-CREEK- 320 PM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...WASHINGTON AND NOWATA. HAZARDOUS WEATHER... * VERY DRY CONDITIONS AND GUSTY SOUTHWEST WINDS WILL OVERSPREAD THE WARNED AREA AS A DRYLINE PUSHES EASTWARD. HUMIDITIES WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD. * LOW RELATIVE HUMIDITIES OF 18 TO 23 PERCENT THROUGH EARLY EVENING. * STRONG SOUTHWEST WINDS 25 TO 30 WITH GUSTS TO 40 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054-059-280000- /O.CON.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/ OSAGE-PAWNEE- 320 PM CDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * VERY DRY CONDITIONS AND GUSTY SOUTHWEST WINDS CONTINUE TO OVERSPREAD THE WARNED AREA AS A DRYLINE PUSHES EASTWARD. HUMIDITIES WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD. * LOW RELATIVE HUMIDITIES OF 18 TO 23 PERCENT THROUGH EARLY EVENING. * STRONG SOUTHWEST WINDS 25 TO 30 WITH GUSTS TO 40 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
962 WWUS84 KTSA 272154 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 454 PM CDT THU MAR 27 2014 OKZ060-065-280000- /O.EXA.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/ TULSA-OKFUSKEE- 454 PM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...OKFUSKEE AND TULSA. HAZARDOUS WEATHER... * VERY DRY CONDITIONS AND GUSTY WEST WINDS WILL OVERSPREAD THE WARNED AREA AS A DRYLINE PUSHES EASTWARD. HUMIDITIES WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD. * LOW RELATIVE HUMIDITIES BELOW 20 PERCENT THROUGH EARLY EVENING. * STRONG WEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 40 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054>056-059-064-280000- /O.CON.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK- 454 PM CDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...NOWATA AND CREEK. HAZARDOUS WEATHER... * VERY DRY CONDITIONS AND GUSTY WEST TO NORTHWEST WINDS WILL OVERSPREAD THE WARNED AREA AS A DRYLINE AND COLD FRONT PUSHES EASTWARD. HUMIDITIES WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD. * LOW RELATIVE HUMIDITIES BELOW 20 PERCENT THROUGH EARLY EVENING. * STRONG WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
481 WWUS84 KTSA 280005 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT THU MAR 27 2014 OKZ054>056-059-060-064-065-280115- /O.EXP.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-CREEK-OKFUSKEE- 705 PM CDT THU MAR 27 2014 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...NOWATA...PAWNEE... OKFUSKEE AND TULSA. * THE RED FLAG WARNING THAT WAS IN EFFECT HAS EXPIRED. RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE THIS EVENING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 27, 11:55 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 27, 11:55 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT THU MAR 27 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CIGS WILL GRADUALLY LIFT FROM W TO E THIS AFTN...AS DRIER AIR
MOVES INTO THE TAF SITES. GUSTY S TO SW WINDS WILL CONTINUE
THROUGH THE AFTN WITH THE GUST SPEED DROPPING OFF THROUGH LATE
AFTN. TSRA POTENTIAL GREATEST AFTER 00Z AT THE AR TERMINALS...BUT
CONFIDENCE AT ANY ONE TERMINAL NOT GREAT ENOUGH TO GO ANY HIGHER
THAN A VCTS. IF IT BECOMES MORE CERTAIN THAT A LINE OF TSRA ALONG
THE COLD FRONT WILL AFFECT ANY OF THE TERMINALS...AMENDMENTS WILL
BE ISSUED. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT OVERNIGHT.
MVFR CIGS WILL AGAIN BE POSSIBLE AT THE AR TERMINALS...NEAR THE
STALLED BOUNDARY.
&&
.PREV DISCUSSION... /ISSUED 1028 AM CDT THU MAR 27 2014/
..UPDATE...
DISCUSSION...
NOT MUCH HAS CHANGED IN THE THINKING REGARDING SEVERE POTENTIAL OR
THE FIRE WEATHER POTENTIAL FOR THIS AFTERNOON/EVENING. SEVERE
WEATHER THREAT CONTINUES TO LOOK HIGHLY CONDITIONAL...WITH
THUNDERSTORM COVERAGE NOT LIKELY TO BE VERY GREAT ACROSS FAR
EASTERN OKLAHOMA OR NORTHWEST/WEST CENTRAL ARKANSAS. SUFFICIENT
INSTABILITY AND CERTAINLY WIND SHEAR WILL EXIST FOR LARGE
HAIL/DAMAGING WINDS AND EVEN ISOLATED TORNADOES...WITH THE
GREATEST POTENTIAL WITH ANY ISOLATED STORMS THAT ARE ABLE TO
DEVELOP ALONG THE DRYLINE. INITIATION WOULD LIKELY BE IN THE 21 TO
00Z TIME FRAME...AND LIKELY CLOSER TO 00Z. DATA FROM THE LOCAL
WRF AND THE HRRR CURRENTLY KEYING ON PARTS OF NORTHWEST ARKANSAS
FOR THE GREATEST SEVERE POTENTIAL SO WILL BE WATCHING THIS AREA
CLOSELY. IF THIS SHOWS TO BE CONSISTENT...SEVERE PROBABILITIES
WILL BE ADJUSTED ACCORDINGLY LATER TODAY.
REGARDING FIRE WEATHER POTENTIAL...IT STILL APPEARS THAT PARTS OF
NORTHEAST OKLAHOMA...GENERALLY WEST OF HIGHWAY 75...WILL APPROACH
RED FLAG CRITERIA ONCE THE DRYLINE PASSES...BUT THE EXPECTATION IS
THAT WINDS WILL DROP OFF ENOUGH TO NOT WARRANT A WARNING. IT IS
ALSO CERTAINLY POSSIBLE THAT PARTS OF THE ONGOING WIND ADVISORY
WILL BE DROPPED EARLIER THAN 00Z IN A WEST TO EAST FASHION.
PREV DISCUSSION... /ISSUED 629 AM CDT THU MAR 27 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
GUSTY SOUTH SFC WINDS WILL PREVAIL FOR MUCH OF THE DAY ALONG WITH
MVFR CIGS. A SURFACE DRY LINE WILL MOVE THROUGH THE ERN OK TAF
SITES THIS AFTERNOON...RESULTING IN A WIND SHIFT TO THE WEST
SOUTHWEST. THUNDERSTORM INITIATION EXPECTED ACROSS FAR ERN OK
LATER IN THE AFTERNOON. SCATTERED COVERAGE WOULD IMPACT THE AR TAF
SITES WITH VFR CIGS AND VSBYS FROM LATE AFTERNOON INTO THE
EVENING...AND WARRANTS A PROB30 GROUP AT THIS TIME. A COLD FRONT
WILL CATCH UP WITH THE DRY LINE THIS EVENING...RESULTING IN A
SHIFT TO THE NORTH ALONG WITH A MORE RELAXED GRADIENT.
PREV DISCUSSION... /ISSUED 422 AM CDT THU MAR 27 2014/
DISCUSSION...
A WINDY AND WARM DAY IS ON TAP TODAY AND A WIND ADVISORY WILL BE
POSTED FOR NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS
FROM NOW UNTIL 6 PM. PARTS OF THE ADVISORY AREA WILL LIKELY SEE
GUSTS DROP BELOW 40 MILES AN HOUR PRIOR TO THAT TIME AS THE
GRADIENT RELAXES SOME THIS AFTERNOON BUT NORTHWEST ARKANSAS MAY
SEE GUSTS NEAR 40 UNTIL 5-6 PM.
A FEW ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING INTO EARLY AFTERNOON...ESPECIALLY IN THE EASTERN PART OF
THE FORECAST AREA. BY LATE AFTERNOON AND ESPECIALLY EARLY
EVENING...SURFACE BASED THUNDERSTORM DEVELOPMENT WILL BECOME
INCREASINGLY LIKELY ALONG THE DRYLINE AND THE COLD FRONT WHICH
WILL BE OVERTAKING THE DRYLINE THIS EVENING. A FEW OF THESE STORMS
MAY BE SEVERE WITH FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
MOST LIKELY TO BE IMPACTED.
AN ELEVATED FIRE DANGER WILL ALSO EXIST TODAY...BUT CONDITIONS
WILL LIKELY STAY BELOW RED FLAG CRITERIA. A FIRE DANGER STATEMENT
WILL BE ISSUED TO COVER THIS THREAT.
THE COLD FRONT WILL STALL FROM CENTRAL ARKANSAS INTO SOUTHEAST
OKLAHOMA AND AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE
WEST...SHOWER AND THUNDERSTORM DEVELOPMENT WILL OCCUR AGAIN
FRIDAY. NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA WILL BE MOST
IMPACTED...BUT THE ECMWF IS FURTHER WEST WITH CONVECTION AND SO
POPS ARE WARRANTED IN ALL AREAS.
THE WEEKEND WILL FEATURE DRY WEATHER WITH A WARMING TREND.
INCREASING SOUTHERLY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER
AGAIN BY SUNDAY. THE NEXT COLD FRONT IS DUE TO MOVE ACROSS THE
AREA LATE MONDAY AND MONDAY NIGHT AND WILL LIKELY COME THROUGH
DRY. THIS FRONT WILL STALL NEAR THE RED RIVER BEFORE LIFTING BACK
NORTH AS A WARM FRONT LATE TUESDAY AND TUESDAY NIGHT.
ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATE WEDNESDAY INTO
EARLY THURSDAY. LOW LEVEL MOISTURE WILL HAVE INCREASED ENOUGH BY
THAT TIME TO WARRANT A CHANCE OF SHOWERS AND THUNDERSTORMS WITH
THIS FRONT.
STAYED CLOSE TO GUIDANE TEMPERATURES FOR THE NEXT COUPLE DAYS
EXCEPT WENT A BIT COOLER THAN GUIDANCE IN SOME PLACES FOR HIGHS
FRIDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
AR...WIND ADVISORY UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...22Hazardous weather outlook, Mar 27, 1:00 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT THU MAR 27 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU MAR 27 2014 ...AFTERNOON AND EVENING SEVERE STORMS POSSIBLE LATER TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE MID TO LATE AFTERNOON HOURS ALONG A DRYLINE MOVING EASTWARD ACROSS EASTERN OKLAHOMA...WITH MORE WIDESPREAD DEVELOPMENT POSSIBLE TOWARD EARLY EVENING AS AN APPROACHING COLD FRONT OVERTAKES THE DRYLINE. INSTABILITY AND WIND SHEAR ARE BOTH SUFFICIENT TO SUPPORT LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES...WITH STORMS THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE...AND THE HIGHEST LIKELIHOOD OF SEEING SEVERE WEATHER WILL BE DURING THE EVENING HOURS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ISOLATED TORNADOES WILL BE MOST LIKELY WITH ANY ISOLATED STORMS THAT DEVELOP ALONG THE DRYLINE. THE SEVERE STORM THREAT WILL WANE DURING THE LATE EVENING HOURS...ALTHOUGH THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT IN PARTS OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. IN ADDITION TO THE SEVERE STORM THREAT...SOUTH TO SOUTHWEST WINDS GUSTING ABOVE 40 MPH IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND ABOVE 25 TO 30 MPH ACROSS THE REST OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...WILL CONTINUE THROUGH THE REST OF THE AFTERNOON BEFORE BEGINNING TO TAPER DURING THE EVENING HOURS. THE STRONG AND GUSTY WINDS ARE CURRENTLY LEADING TO A VERY HIGH FIRE DANGER ACROSS MUCH OF THE REGION...BUT AS DRIER AIR MOVES INTO PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON BEHIND THE DRYLINE...THE FIRE DANGER WEST OF HIGHWAY 75 WILL INCREASE EVEN MORE FOR A FEW HOURS PRIOR TO SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FRIDAY AS THE COLD FRONT STALLS ACROSS WESTERN ARKANSAS AND PARTS OF SOUTHEAST OKLAHOMA. AN APPROACHING UPPER DISTURBANCE INTERACTING WITH THE BOUNDARY MAY RESULT IN ONE OR TWO SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS...BUT THE OVERALL WINDOW FOR SEVERE STORMS WILL BE SMALL ON FRIDAY. WARMER AND MORE SETTLED CONDITIONS ARE EXPECTED FOR THE WEEKEND...WITH INCREASED FIRE DANGER ANTICIPATED BY SUNDAY WITH WARM TEMPERATURES...INCREASING SOUTH WINDS...AND RELATIVE HUMIDITY VALUES REMAINING LOW. LOW LEVEL MOISTURE RETURN WILL LARGELY BE HELD AT BAY UNTIL THE MIDDLE OF NEXT WEEK WHEN A COLD FRONT MOVES INTO THE REGION...OFFERING THE NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:27 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 15 hr |
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.